New York, 2015

High Wind in New York, November 18, 2015

November 18, 2015 · NWS BUF · 3 events in 2 counties and zones

Behind a departing area of high pressure, a deep low pressure system moved from the Plains towards James Bay. A strong southeast downslope flow developed along the Lake Erie shoreline.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Behind a departing area of high pressure, a deep low pressure system moved from the Plains towards James Bay. A strong southeast downslope flow developed along the Lake Erie shoreline. Wind gusts were measured to 63 mph at Dunkirk. In Brant, Route 249 was closed by downed trees and power lines. In Sheridan and Silver Creek, a portion of Route 5 was also closed by downed power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 18, 6:49 PM EST, 56 minutes earlier.

Area forecast discussion, Nov 18, 6:49 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
649 PM EST WED NOV 18 2015

.SYNOPSIS...
TONIGHT WILL REMAIN MILD AND WINDY AS A LOW PRESSURE SYSTEM
APPROACHES FROM THE MIDWEST. THIS STORM SYSTEM WILL SWEEP A COLD
FRONT ACROSS THE REGION LATE TONIGHT AND TOMORROW...BRINGING A
PERIOD OF RAIN AND ENDING THE MILD NOVEMBER TEMPERATURES. MUCH
COOLER WEATHER WILL RETURN FRIDAY THROUGH THE WEEKEND WITH SOME
CHANCES FOR LAKE EFFECT SHOWERS AND SOME SNOW.

&&

.NEAR TERM /THROUGH THURSDAY/...
IR SATELLITE IMAGERY SHOWING WIDESPREAD MID LEVEL CLOUDS
OVERSPREADING THE REGION THIS EVENING. AN INITIAL BATCH OF SHOWERS
OVER WESTERN LAKE ONTARIO WILL CONTINUE TO LIFT NORTH INTO CANADA
AND MISS THE REGION. UPSTREAM RADARS SHOW THE LEADING EDGE OF THE
MAIN BATCH OF SHOWERS MOVING INTO CLEVELAND AT 00Z...AND THIS WILL
NOT ENTER CHAUTAUQUA COUNTY UNTIL LATE THIS EVENING AND THE NIAGARA
FRONTIER AROUND MIDNIGHT.

A VERY MILD AND WINDY NIGHT IS IN STORE ACROSS THE REGION. A HIGH
WIND WARNING REMAINS IN EFFECT THIS EVENING FOR LOCATIONS ALONG THE
CHAUTAUQUA RIDGE TO THE LAKE ERIE SHORELINE IN WESTERN CHAUTAUQUA
AND SOUTHWESTERN ERIE COUNTIES WHERE GUSTS TO 60 MPH ARE EXPECTED
THIS EVENING. ELSEWHERE... WIND ADVISORIES REMAIN IN EFFECT ALONG
AND NORTH OF THE HIGHER TERRAIN IN SOUTHERN TIER AND NORTHERN FINGER
LAKES AS WELL AS THE TUG HILL REGION...WHERE GUSTS TO 50 MPH ARE
EXPECTED THIS EVENING AND OVERNIGHT.

THESE STRONG DOWNSLOPE WINDS ARE DEVELOPING IN RESPONSE TO STRONG
PRESSURE FALLS FROM LAKE HURON TO NORTH OF LAKE ONTARIO THIS EVENING
AHEAD OF A POTENT FALL STORM SYSTEM ACROSS THE CENTRAL CONUS. A LLJ
WILL CONTINUE TO STRENGTHEN ACROSS THE FORECAST AREA THIS EVENING
AND OVERNIGHT AS THE PRESSURE FALLS CONTINUE ACROSS SOUTHERN CANADA.
WINDS IN THE 925 TO 850MB LAYER PEAK AROUND 50 TO 60 KNOTS
OVERNIGHT. WHILE MOST OF THE HIGHER MOMENTUM AIR WILL REMAIN
ALOFT... THE SOUTHERLY TO SOUTHEASTERLY FLOW WITH A STRONG STABLE
LAYER AT RIDGE TOP LEVEL WILL DEVELOP A MOUNTAIN WAVE FEATURE TO
DUCT WINDS TO THE SURFACE ALONG THE LAKE ERIE SHORELINE WEST OF THE
CHAUTAUQUA RIDGE. WINDS AT DUNKIRK CONTINUE TO RAMP UP... WITH A 50
KNOT GUST RECORDED AT THE LIGHTHOUSE AT 23Z. EXPECT THE PEAK WINDS
IN THIS CORRIDOR TO BE THIS EVENING... PEAKING WITHIN A COUPLE HOURS
EITHER SIDE OF 7PM. ELSEWHERE... NORTH OF THE HIGHER TERRAIN IN
SOUTHERN TIER / NORTHERN FINGER LAKES / TUG HILL REGION THIS EFFECT
IS NOT QUITE AS STRONG... BUT STILL SHOULD BE ABLE TO MIX SOME GUSTS
TO 50 MPH TO THE SURFACE. THUS A WIND ADVISORY REMAINS IN EFFECT IN
THOSE LOCATIONS.

THESE STRONG WINDS AND WARM ADVECTION AHEAD OF THE APPROACHING COLD
FRONT WILL KEEP OVERNIGHT TEMPERATURES FROM FALLING MUCH. EXPECT A
FAIRLY MILD NIGHT WITH LOWS ONLY IN THE MID 50S TO NEAR 60 IN THE
HIGHEST WIND LOCATIONS.

A WIDESPREAD AREA OF RAINFALL ALONG THE COLD FRONT IS CURRENTLY SEEN
ON REGIONAL RADAR ACROSS MICHIGAN AND OHIO. THIS WILL STEADILY MARCH
EASTWARD OVERNIGHT. WITH THE MOST STEADY RAIN IMPACTING OUR FORECAST
AREA BETWEEN MIDNIGHT AND NOON THURSDAY IN RESPONSE TO CONVERGENCE
ALONG AN INITIAL OCCLUDED FRONT. THE FRONTAL BOUNDARY WILL BE
SUPPORTED BY MID LEVEL DPVA AHEAD OF A SHORTWAVE AND RIGHT ENTRANCE
REGION JET DYNAMICS FROM A 120+ KNOT UPPER LEVEL JET CROSSING
SOUTHERN ONTARIO AND QUEBEC. OVERALL PRECIPITATION AMOUNTS WILL NOT
BE IMPRESSIVE...WITH AROUND A THIRD OF AN INCH ACROSS THE HIGHER
TERRAIN AND A TENTH OF AN INCH OR SO ACROSS THE LAKE PLAINS DUE TO
DRYING FROM THE STRONG DOWNSLOPE WINDS. THE SOUTHERN HALF OF THE TUG
HILL WILL SEE SOME UPSLOPE ENHANCEMENT ON THURSDAY...WHERE RAIN
TOTALS MAY BE OVER A HALF INCH.

THURSDAY WILL START OFF SOGGY BUT CLEAR FROM WEST TO EAST THROUGH
THE COURSE OF THE DAY. TEMPERATURES WILL REMAIN VERY MILD ON
THURSDAY AS THE ACTUAL COLD FRONT DOESN'T ROLL THROUGH UNTIL
AFTER THE PRECIPITATION CLEARS OUT OVER THE COURSE OF THE DAY.
HIGHS WILL BE IN THE 60S AGAIN...WITH SOME UPPER 60S LIKELY ACROSS
THE GENESEE VALLEY TO CENTRAL NY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
WESTERN AND NORTH-CENTRAL NEW YORK WILL BE IN THE PROCESS OF
TRANSITIONING TO A MUCH MORE SEASONABLE REGIME AS COLD AIR WILL BE
FILTERING IN ACROSS THE REGION BEHIND AN EXITING COLD FRONT THAT
WILL BE EXTENDING FROM AN ANOMALOUSLY DEEP SURFACE LOW OVER NORTHERN
ONTARIO. IN SPITE OF THE COLD AIR THAT WILL BE ADVECTING ACROSS
THE LAKES...SURFACE RIDGING ALONG WITH A DEEP ZONE OF MID-LEVEL
DRY AIR WRAPPING INTO THE LOW WILL SUPPRESS ANY NASCENT LAKE
EFFECT PRECIPITATION...LEADING TO A DRY NIGHT WITH EVEN SOME
PERIODS OF CLEARING POSSIBLE.

THE AFOREMENTIONED SURFACE RIDGING WILL PERSIST THROUGH FRIDAY
NIGHT AS THE CENTER OF A BROAD ANTICYCLONE ENCOMPASSING MUCH OF
THE EAST DRIFTS FROM THE OHIO VALLEY TO THE MID-ATLANTIC STATES.
IN SPITE OF THE PRESENCE OF THIS RIDGING...COLD CYCLONIC FLOW
ALOFT SHOULD BE STRONG ENOUGH TO MAINTAIN A SHALLOW STRATOCU DECK
DOWNWIND OF THE LAKES AND PARTICULARLY WITH THE HELP OF DIURNAL
HEATING THIS SHOULD LEAD TO PARTLY TO MOSTLY CLOUDY SKIES ACROSS A
GOOD PORTION OF THE FORECAST AREA ON FRIDAY WITH COME CLEARING IN
THE EVENING AS DIURNAL EFFECTS WANE.

ANY CLEARING FRIDAY NIGHT WILL BE SHORT-LIVED HOWEVER AS THE WEAK
BAROCLINIC ZONE IN PLACE OVER THE REGION WILL TIGHTEN AND LIFT NORTH
AS A WARM FRONT AS YET ANOTHER SURFACE LOW GAINS STRENGTH OVER THE
MISSISSIPPI VALLEY. LOOK FOR MID AND HIGH CLOUDS TO INCREASE FROM
THE WEST FRIDAY NIGHT INTO SATURDAY ALONG WITH A MODERATION IN
TEMPERATURES AS WARM ADVECTION TAKES OVER ACROSS THE REGION. MODELS
ARE IN GOOD AGREEMENT IN TRACKING THE RAPIDLY DEEPENING SURFACE LOW
ON A CLASSIC CUTTER TRACK ACROSS SOUTHERN ONTARIO AND INTO THE
OTTAWA VALLEY SATURDAY NIGHT WITH THE TRIPLE-POINT OF THE LOW
TRACKING RIGHT ACROSS THE FORECAST AREA. THIS TRACK RAISES SOME
CONCERNS FOR STRONG WINDS SATURDAY NIGHT AS THE LOW PASSES TO OUR
NORTHWEST AND A STRONG DRY SLOT CROSSES THE AREA. THIS CONCERN WILL
BE HIGHLIGHTED IN THE HWO.

REGARDING PRECIPITATION FOR SATURDAY NIGHT...WE WILL LIKELY SEE A
BRIEF ROUND OF PRECIP MAKE ITS WAY ACROSS THE AREA AS THE LOW MOVES
PAST OUR AREA...HOWEVER THE AFOREMENTIONED DRY SLOT SHOULD BRING AN
ABRUPT END TO ANY PRECIP AS IT FOLLOWS BEHIND THE DEVELOPING COLD
FRONT FROM LATE SATURDAY EVENING ONWARDS. REGARDING P-TYPE...WE MAY
END UP SEEING A MIXED BAG OR RAIN AND/OR SNOW SHOWERS AS
TEMPERATURES WILL BE HOVERING NEAR THE FREEZING MARK. HOWEVER BY
SUNDAY MORNING...PRECIPITATION ACROSS THE SOUTHERN TIER SHOULD
RAPIDLY CHANGE ENTIRELY OVER TO SNOW AS THE LOW LIFTS ACROSS THE
OTTAWA VALLEY AND STRONG WESTERLIES WRAP COLDER AIR AND MOISTURE
BACK ACROSS THE AREA...SETTING UP WHAT MAY BE THE FIRST SIGNIFICANT
LAKE EFFECT EVENT OF THE SEASON FOR PORTIONS OF THE FORECAST AREA ON
SUNDAY. SEE THE LONG-TERM DISCUSSION BELOW FOR MORE DETAILS...

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS SATURDAY'S LOW MOVES OFF INTO QUEBEC SUNDAY...ALL OF THE
INGREDIENTS APPEAR TO BE IN PLACE FOR A BRIEF BUT POTENTIALLY
SIGNIFICANT LAKE EFFECT EVENT ACROSS THE WESTERN SOUTHERN TIER AND
OFF OF LAKE ONTARIO ACROSS THE TUG HILL PLATEAU. ENSEMBLES ARE IN
EXCELLENT AGREEMENT ON THE SYNOPTIC SETUP ACROSS THE REGION WITH A
SURFACE/MID-LEVEL LOW LIFTING OFF TO THE NORTHEAST ACROSS QUEBEC AND
A SHARP UPPER LEVEL TROUGH UPSTREAM ACROSS THE CENTRAL GREAT LAKES.
COLD AIR WRAPPING IN BEHIND THE SURFACE/MID-LEVEL FEATURES WILL
ADVECT ACROSS THE LAKES ON WESTERLY FLOW AND AS 850MB TEMPS FALL TO -
10C...EQUILIBRIUM LEVELS WILL CLIMB ABOVE 15KFT BY DAYBREAK
SUNDAY MORNING. WHILE DIURNAL EFFECTS SHOULD HAMPER BAND
DEVELOPMENT TO SOME EXTENT DURING THE DAY ON SUNDAY...SYNOPTIC
LIFT FROM THE UPPER LEVEL TROUGH MAY COMPENSATE FOR THIS AS IT
MOVES THROUGH BY SUNDAY EVENING WITH A BRIEF PERIOD OF POTENTIAL
UPSTREAM CONNECTION OFF OF LAKE HURON AS FLOW VEERS TO THE WNW
LATER IN THE DAY AND INTO SUNDAY EVENING. INCREASING SHEAR SUNDAY
NIGHT IN THE WAKE OF THE UPPER LEVEL TROUGH PASSAGE SHOULD BRING
AN END TO THE BULK OF THE SNOW BY MONDAY MORNING OFF OF LAKE ERIE
AND AROUND MIDDAY OFF LAKE ONTARIO.

LINGERING LAKE EFFECT SHOWERS ON LAKE ONTARIO WILL SHIFT NORTH INTO
THE SAINT LAWRENCE VALLEY MONDAY MORNING AND DISSIPATE ALTOGETHER BY
MONDAY AFTERNOON AS BROAD RIDGING AND ANTICYCLONIC FLOW TAKES OVER
ACROSS THE REGION IN THE WAKE OF THE TROUGH. TEMPERATURES WILL START
TO MODERATE ONCE AGAIN MONDAY NIGHT INTO TUESDAY AS THE SURFACE
RIDGE SHIFTS EAST...OPENING UP THE LOWER GREAT LAKES ONCE AGAIN TO
INCREASINGLY MILD SOUTHERLY FLOW AND DRY CONDITIONS. THIS RIDGING
WILL BECOME FURTHER ENTRENCHED ACROSS THE EAST AS A DEEP FULL-
LATITUDE TROUGH DIGS ACROSS THE WESTERN U.S. AND AT THIS POINT IT
APPEARS THAT THE UNSEASONABLY WARM AND DRY WEATHER MAY LAST AT LEAST
THROUGH THE THANKSGIVING HOLIDAY THANKS TO THIS RIDGING WHILE VERY
WET AND UNSETTLED WEATHER WILL PREVAIL JUST TO OUR WEST FROM THE
SOUTHERN PLAINS TO THE WESTERN GREAT LAKES AT THE INTERFACE BETWEEN
THE EASTERN RIDGE AND WESTERN TROUGH.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
GUSTY SOUTHERLY WINDS WILL CONTINUE TONIGHT WITH THE STRONGEST WINDS
IN DOWNSLOPE AREAS FROM THE LAKE ERIE SHORE TO THE NORTHERN FINGER
LAKES WHERE GUSTS OF 40-50 KNOTS ARE POSSIBLY LOCALLY. ELSEWHERE
EXPECT GUSTS IN THE 30-35 KNOT RANGE. THE STRONG WINDS ARE COURTESY
OF A STRONG 60+ KNOT LOW LEVEL JET CROSSING THE REGION TONIGHT.
WINDS ALOFT ARE STRONG...BUT THE LOW LEVELS ARE WELL MIXED AND GUSTY
SO THIS SHOULD PREVENT ANY TRUE LOW LEVEL WIND SHEAR.

A BAND OF SHOWERS ALONG AN OCCLUDED FRONT WILL ENTER WESTERN NY
AROUND MIDNIGHT THEN SPREAD EAST ACROSS THE REST OF THE AREA
OVERNIGHT. THE RAIN SHOULD REMAIN ON THE LIGHT SIDE AND SOUTHERLY
DOWNSLOPE FLOW WILL PREVENT THE LOW LEVELS FROM BECOMING SATURATED
ON THE LAKE PLAINS...KEEPING CIGS/VSBY MAINLY VFR. AREAS OF MVFR AND
IFR CIGS HAVE ALREADY DEVELOPED ACROSS HIGHER TERRAIN WITHOUT THE
BENEFICIAL DRYING OF DOWNSLOPE FLOW...AND EXPECT THIS TO CONTINUE
OVERNIGHT.

THE SHOWERS WILL TAPER OFF FROM WEST TO EAST THURSDAY MORNING ACROSS
WESTERN NY AND LATER IN THE AFTERNOON ACROSS CENTRAL NY AND THE
NORTH COUNTRY. MVFR/IFR CIGS WILL CONTINUE ACROSS HIGHER TERRAIN IN
THE MORNING ACROSS WESTERN NY BEFORE IMPROVING TO VFR IN THE
AFTERNOON. THE LOWER ELEVATIONS MAY SEE A FEW HOURS OF MVFR CIGS AS
WELL AROUND THE TIME OF THE OCCLUDED FRONT PASSAGE AS DOWNSLOPE WINDS
END.

OUTLOOK...
FRIDAY...MAINLY VFR.
SATURDAY...AREAS OF MVFR WITH A CHANCE OF SHOWERS.
SATURDAY NIGHT AND SUNDAY...AREAS OF MVFR/IFR WITH SNOW SHOWERS
LIKELY...ESPECIALLY EAST OF THE LAKES.
MONDAY...VFR...EXCEPT MVFR/IFR POSSIBLE EAST OF THE LAKES WITH
LINGERING LAKE EFFECT SNOW SHOWERS.

&&

.MARINE...
STRONG SOUTH TO SOUTHWESTERLY WINDS WILL PERSIST OVERNIGHT AHEAD OF
AN APPROACHING COLD FRONT. GALE WARNINGS ARE IN EFFECT ON EASTERN
LAKE ERIE WHERE SOUTHWEST WINDS TO 35 KNOTS WITH FREQUENT GUSTS OF
40 TO 45 KNOTS WILL PERSIST THIS EVENING. ELSEWHERE SMALL CRAFT
ADVISORIES ARE IN EFFECT WHERE NECESSARY FOR THE STRONG SOUTHERLY
TO SOUTHEASTERLY WINDS.

A COLD FRONT WILL CROSS THE REGION THURSDAY AND SOUTHWESTERLY WINDS
WILL AGAIN INCREASE ON THE LAKE WATERS. EXPECT HIGH END SCA
CONDITIONS ON LAKE ERIE LATER TOMORROW...AND ALSO THE WESTERN END OF
LAKE ONTARIO. CONTINUED ADVISORY-WORTHY WINDS AND WAVES MAY THEN
LINGER RIGHT THROUGH FRIDAY ON BOTH LAKES AS A BRISK WESTERLY FLOW
OF PROGRESSIVELY COLDER AIR OVERSPREADS THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 7 AM EST THURSDAY FOR NYZ007-008.
     WIND ADVISORY UNTIL 7 AM EST THURSDAY FOR NYZ010>014-020-021.
     HIGH WIND WARNING UNTIL 1 AM EST THURSDAY FOR NYZ019-085.
MARINE...GALE WARNING UNTIL 4 AM EST THURSDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR
         LOZ043-044.
         SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR LOZ045.

&&

SYNOPSIS...CHURCH
NEAR TERM...CHURCH/HITCHCOCK
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...CHURCH
Hazardous weather outlook, Nov 18, 4:06 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
406 PM EST WED NOV 18 2015

NYZ019-085-192115-
CHAUTAUQUA-SOUTHERN ERIE-
406 PM EST WED NOV 18 2015

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS AS
SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR
NORTHWEST.

COLD AIR WRAPPING IN BEHIND THIS LOW ON WESTERLY FLOW IS EXPECTED
TO PRODUCE LAKE EFFECT SNOWS ACROSS PORTIONS OF WESTERN NEW YORK
WITH POTENTIALLY SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS THE
WESTERN SOUTHERN TIER SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-020-192115-
WYOMING-CATTARAUGUS-
406 PM EST WED NOV 18 2015

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS AS
SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR
NORTHWEST.

COLD AIR WRAPPING IN BEHIND THIS LOW ON WESTERLY FLOW IS EXPECTED
TO PRODUCE LAKE EFFECT SNOWS ACROSS PORTIONS OF WESTERN NEW YORK
WITH POTENTIALLY SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS THE
WESTERN SOUTHERN TIER SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-192115-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-
406 PM EST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS AS
SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-011-013-014-021-192115-
NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-ALLEGANY-
406 PM EST WED NOV 18 2015

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS AS
SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-042>045-062>065-SLZ022-024-192115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
406 PM EST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING GALES SATURDAY NIGHT
INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-192115-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
406 PM EST WED NOV 18 2015

...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-192115-
JEFFERSON-LEWIS-
406 PM EST WED NOV 18 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS AS
SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR
NORTHWEST.

COLD AIR WRAPPING IN BEHIND THIS LOW ON WESTERLY FLOW IS EXPECTED
TO PRODUCE LAKE EFFECT SNOWS ACROSS PORTIONS OF WESTERN NEW YORK
WITH POTENTIALLY SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS THE
WESTERN SOUTHERN TIER SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-192115-
OSWEGO-
406 PM EST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL MISSISSIPPI
VALLEY TO SOUTHERN ONTARIO SATURDAY BEFORE MOVING INTO THE OTTAWA
VALLEY SATURDAY NIGHT. THIS SYSTEM MAY BRING STRONG WINDS AS
SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS IT PASSES TO OUR
NORTHWEST.

COLD AIR WRAPPING IN BEHIND THIS LOW ON WESTERLY FLOW IS EXPECTED
TO PRODUCE LAKE EFFECT SNOWS ACROSS PORTIONS OF WESTERN NEW YORK
WITH POTENTIALLY SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS THE
WESTERN SOUTHERN TIER SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Chautauqua

When
November 18, 7:45 PM EST to 11:30 PM EST
Where
Chautauqua forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$15,000
Reported by
AWOS
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

High Wind, Chautauqua

When
November 18, 8:00 PM EST to 11:30 PM EST
Where
Chautauqua forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$25,000
Reported by
Social Media
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

High Wind, Southern Erie

When
November 18, 9:10 PM EST to 11:30 PM EST
Where
Southern Erie forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$25,000
Reported by
Department of Highways
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609206, 609207, 609208.